Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suggest treatment for anxiety and difficulty in sleeping

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hello Dr. Grief. I have recently been taken off Venlafaxine ER 75 mg medication for my depression and put on Divalproex delayed release 250 mg for bipolar disorder. It did not work out since I was vomiting and experiencing stomach as well as sleep problems, plus I could not eat for a day and a half. I now have been experiencing sleep problems due to dry mouth since I cannot properly swallow, especially at night, and it is causing me my much anxiety and nervousness about trying to fall asleep. I would appreciate any suggestions and help. Thank you.XXXX
Posted Mon, 3 Mar 2014 in Mental Health
Answered by Dr. Srikanth Reddy 52 minutes later
Brief Answer: withdrawal symptoms Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. I am not sure if you have stopped any of the drugs as its not helping. In such case the symptoms of anxiety dry mouth and sleep disturbance are symptoms of withdrawal from either venlafaxine or valproates. It's a temporary phenomenon and will settle down with time. However if it is troublesome then you may take clonazepam 0.5mg for some days which will take care of your anxiety and sleep disturbance and for dry mouth you may take some lozenges. Further the fact that you had nausea and vomiting with valproates, as a caution you should get a complete blood count and serum amylase and liver funtion test done done as valproates can cause hepatotoxicity and pancreatitis. For bipolar mood disorder you may now take quetiapine or lithium instead of valproates as a future option ones your withdrawal symptoms are well controlled. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor